Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 227, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2018, 5:35 PM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2018, 5:35 PM CDT (22:35 UTC)
- Expired
- Jul 26, 2018, 6:04 PM CDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 5:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
378 WUUS53 KLBF 262235 SVRLBF NEC063-085-111-262315- /O.NEW.KLBF.SV.W.0227.180726T2235Z-180726T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 535 PM CDT THU JUL 26 2018 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Western Frontier County in southwestern Nebraska... South central Lincoln County in southwestern Nebraska... Eastern Hayes County in southwestern Nebraska... * Until 615 PM CDT. * At 535 PM CDT, a severe thunderstorm was located near Dickens, or 16 miles north of Hayes Center, moving south at 40 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Hayes Center, Dickens, Quick, Marengo, Bluegill Haven Campground, Willow View Campground, Hayes Center State Wildlife Management Area, Red Willow Reservoir State Recreation Area and Somerset. This includes Highway 83 between mile markers 27 and 41. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4083 10102 4086 10085 4035 10047 4035 10108 TIME...MOT...LOC 2235Z 350DEG 35KT 4074 10092 HAIL...1.00IN WIND...<50MPH $$ Kulik
2 follow-up statements
977
WWUS53 KLBF 262256
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
556 PM CDT THU JUL 26 2018
NEC111-262306-
/O.CAN.KLBF.SV.W.0227.000000T0000Z-180726T2315Z/
Lincoln NE-
556 PM CDT THU JUL 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.
LAT...LON 4070 10092 4070 10075 4035 10047 4035 10097
TIME...MOT...LOC 2256Z 350DEG 35KT 4054 10087
$$
NEC063-085-262315-
/O.CON.KLBF.SV.W.0227.000000T0000Z-180726T2315Z/
Frontier NE-Hayes NE-
556 PM CDT THU JUL 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WESTERN FRONTIER AND EASTERN HAYES COUNTIES...
At 556 PM CDT, a severe thunderstorm was located 7 miles east of
Hayes Center, moving south at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Quick, Bluegill Haven Campground, Marengo, Willow View Campground,
Hayes Center State Wildlife Management Area and Red Willow Reservoir
State Recreation Area.
This includes Highway 83 between mile markers 27 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4070 10092 4070 10075 4035 10047 4035 10097
TIME...MOT...LOC 2256Z 350DEG 35KT 4054 10087
HAIL...1.00IN
WIND...<50MPH
$$
Kulik043
WWUS53 KLBF 262304
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
604 PM CDT THU JUL 26 2018
NEC063-085-262314-
/O.CAN.KLBF.SV.W.0227.000000T0000Z-180726T2315Z/
Frontier NE-Hayes NE-
604 PM CDT THU JUL 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRONTIER AND EASTERN
HAYES COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.
LAT...LON 4070 10092 4070 10075 4035 10047 4035 10097
TIME...MOT...LOC 2304Z 350DEG 35KT 4046 10085
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:14 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 26, 3:14 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 314 PM CDT Thu Jul 26 2018 .SYNOPSIS... Issued at 313 PM CDT Thu Jul 26 2018 H5 analysis this morning had a closed low pressure over northern Lake Superior with a trough extending south into Northern Indiana. High pressure was centered over the north Atlantic with a ridge extending north into southern Greenland. Across the Southwestern CONUS, high pressure was anchored along the Arizona/California border with a ridge extending north into southern Washington state. Downstream of the ridge axis, broad northwest flow extended from eastern Washington southeast into the central and northern plains. Within this flow, shortwaves were noted over Kansas, northern Wyoming and northwestern Montana. In addition, some elevated instability was present across Nebraska this morning into the afternoon hours as evidenced from the abundance of convective alto cumulus which was present. Under partly to mostly cloudy skies, 2 PM CDT temperatures ranged from 74 at Ainsworth to 83 at North Platte. && .SHORT TERM...(This evening through Friday) Issued at 313 PM CDT Thu Jul 26 2018 Tonight and Friday...Thunderstorm chances and the threat for heavy rain are the main forecasting issues over the next 24 hours. Thunderstorms will initiate off the higher terrain of eastern Wyoming during the late afternoon hours. These storms will track to the southeast thanks to northwest H5 steering winds. As they encounter better moisture in eastern Wyoming and the western Nebraska panhandle, they should increase in intensity rapidly around 00z. Activity will track further southeast into swrn Nebraska this evening. As this activity tracks into SWRN nebraska, decreased CAPE and more stable lapse rates, will limit the severe potential compared to further west. Regardless, we could see a strong to low end severe storm this evening in the sern panhandle and far swrn areas. Large hail will be the main threat initially, with a wind and heavy rain threat developing by mid evening. With the heavy rain threat, was initially concerned about flash flood potential in the se panhandle and far southwest. Looking at 3 HR FFG for Deuel county sse to Chase county, values were on the order of 1.5 to 3 inches with the lowest amounts in northern Deuel and se Keith county. These two areas have been relatively dry over the past 1 to 2 days, so will forgo any FFA issuance for now. Could see this being an issue Friday night, and may eventually need a FFA for Friday night in the southwest. This will be contingent on how much rain we get in the SW tonight. The threat for showers and thunderstorms will linger into the overnight, especially in the swrn forecast area as storms ride southeast into the low level jet and moisture axis. Elsewhere light showers with embedded thunderstorms will remain possible Friday morning into Friday afternoon as mid level lapse rates remain elevated. .LONG TERM...(Friday night through Thursday) Issued at 313 PM CDT Thu Jul 26 2018 Friday night through Sunday...Like today, thunderstorms are expected to fire off of the higher terrain of eastern Wyoming Friday afternoon. This activity will drift southeast into the evening hours impacting western portions of the forecast area mainly during the late afternoon/evening hours. Mid level lapse rates are very steep and deep layer shear favorable late tomorrow afternoon into the evening, which will facilitate large hail as the main severe threat. Heavy rain will also be a threat by evening as storms move into the low level jet approaching PWATS greater than 1.5 inches in SWRN Nebraska. Another round of thunderstorms will be possible Saturday night as the flow regime aloft remains unchanged. Storms are expected to develop over the higher terrain of eastern Wyoming and the Black Hills, then track southeast into the nighttime hours Saturday night. Sunday night through Thursday...After Sunday night, a large trough of low pressure aloft, will drop south from Minnesota into the Ozarks. North and west of this feature, ridging will build back into the northern Rockies and northern plains, leading to a drier pattern Monday night into Thursday. Mainly dry conditions will develop with temperatures rising back into the mid to upper 80s by the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1157 AM CDT Thu Jul 26 2018 Mid and high cloudiness will thicken later today with ceilings around 10000 FT AGL at both terminals. There will be a threat for thunderstorms in the vicinity of the KLBF terminal overnight and will handle this with a VCTS group as the bulk of storms is expected to remain west of the terminal. For the KVTN terminal, mid clouds will persist into the overnight with a threat for storms late Friday morning after 15z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Buttler
Hazardous weather outlook, Jul 26, 3:41 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 341 PM CDT Thu Jul 26 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-272045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 341 PM CDT Thu Jul 26 2018 /241 PM MDT Thu Jul 26 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered showers and thunderstorms are expected this afternoon and tonight. Isolated strong to briefly severe thunderstorms cannot be ruled out along and south of a line from Hay Springs, to Hyannis, to North Platte. Hail up to one inch and damaging wind gusts are possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorms are likely Friday through Friday night. Strong to severe thunderstorms are expected along and east of a line from Valentine to Taylor, with the greatest threat west of a line from Merriman to Eustis. Large hail, damaging wind gusts and an isolated tornado are possible. By Friday night, the threat will shift to damaging winds and heavy rain. Thunderstorms are possible at times this weekend. However, the potential for severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight west of a line from Hay Springs, to Hyannis, to North Platte. Spotter groups should be prepared for activation Friday afternoon and evening west of a line from Merriman to Callaway. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Buttler
In the hours before
Special weather statement, Jul 26, 4:08 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service North Platte NE 408 PM CDT THU JUL 26 2018 NEZ036-057-059-262200- McPherson NE-Lincoln NE-Keith NE- 408 PM CDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL 500 PM CDT/400 PM MDT/... At 407 PM CDT/307 PM MDT/, Doppler radar was tracking a strong thunderstorm 16 miles north of Sarben, or 18 miles southwest of Tryon, moving south at 30 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Sutherland, Hershey, Sutherland Reservoir State Recreation Area, Sarben, Coker, O'Fallons and Birdwood. This includes Interstate 80 in Nebraska between mile markers 147 and 169. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4146 10132 4149 10116 4113 10085 4108 10134 TIME...MOT...LOC 2107Z 345DEG 27KT 4140 10123 Kulik
Special weather statement, Jul 26, 4:24 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
424 PM CDT THU JUL 26 2018
NEZ038-059-262215-
Custer NE-Lincoln NE-
424 PM CDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 515 PM CDT...
At 424 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Arnold to 8 miles north of
Brady to near Maxwell. Movement was southeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Brady, Maxwell, North Platte Airport, Keith, Cottonwood Canyon State
Wildlife Management Area and Etna.
This includes Interstate 80 in Nebraska between mile markers 181 and
204.
LAT...LON 4093 10064 4113 10071 4117 10039 4133 10013
4105 9991 4105 10022 4098 10023
TIME...MOT...LOC 2124Z 310DEG 13KT 4129 10024 4115 10034 4112 10060
KulikLocal storm report, Jul 26, 4:42 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM CDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL SUTHERLAND 41.16N 101.13W
07/26/2018 E0.88 INCH LINCOLN NE PUBLIC
&&
CBUTTLERSpecial weather statement, Jul 26, 4:44 PM CDT, 51 minutes before
Special Weather Statement National Weather Service North Platte NE 444 PM CDT THU JUL 26 2018 NEZ059-262230- Lincoln NE- 444 PM CDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LINCOLN COUNTY UNTIL 530 PM CDT... At 443 PM CDT, Doppler radar was tracking a strong thunderstorm over Sutherland Reservoir State Recreation Area, or 15 miles west of North Platte, moving southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sutherland, Hershey, Wallace, Sutherland Reservoir State Recreation Area, Coker and O'Fallons. This includes the following highways... Interstate 80 in Nebraska between mile markers 157 and 169. Highway 83 between mile markers 68 and 69. LAT...LON 4121 10116 4124 10101 4092 10073 4084 10118 TIME...MOT...LOC 2143Z 332DEG 26KT 4114 10108 Kulik
Local storm report, Jul 26, 5:04 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
504 PM CDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 8 S HERSHEY 41.04N 101.00W
07/26/2018 M1.00 INCH LINCOLN NE PUBLIC
&&
CBUTTLERSpecial weather statement, Jul 26, 5:22 PM CDT, 13 minutes before
Special Weather Statement National Weather Service North Platte NE 522 PM CDT THU JUL 26 2018 NEZ059-070-071-262300- Frontier NE-Hayes NE-Lincoln NE- 522 PM CDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER... SOUTHWESTERN LINCOLN AND NORTHEASTERN HAYES COUNTIES UNTIL 600 PM CDT... At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near Dickens, or 20 miles south of North Platte, moving southeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wellfleet, Dickens, Maywood, Marengo and Somerset. This includes Highway 83 between mile markers 47 and 64. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until midnight CDT for southwestern Nebraska. LAT...LON 4093 10104 4096 10085 4064 10052 4062 10105 TIME...MOT...LOC 2221Z 329DEG 24KT 4086 10091 Kulik
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:12 AM CDT | Special Weather Statement | LBF | Rock | 63 min |
| Jul 26, 12:38 PM CDT | Special Weather Statement | LBF | Garfield | 67 min |
| Jul 26, 2:17 PM CDT | Special Weather Statement | LBF | McPherson | 58 min |
| Jul 26, 3:25 PM CDT | Special Weather Statement | LBF | Logan | 65 min |
| Jul 26, 3:27 PM CDT | Special Weather Statement | LBF | McPherson | 48 min |
| Jul 26, 3:35 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 40 min |
| Jul 26, 3:44 PM CDT | Special Weather Statement | LBF | Loup | 61 min |
| Jul 26, 4:08 PM CDT | Special Weather Statement | LBF | Lincoln | 52 min |
| Jul 26, 4:24 PM CDT | Special Weather Statement | LBF | Lincoln | 51 min |
| Jul 26, 4:44 PM CDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Jul 26, 4:47 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jul 26, 4:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| Jul 26, 5:22 PM CDT | Special Weather Statement | LBF | Lincoln | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.